Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 13, 2016, 2:11 AM MST for Albany County, Laramie County, Wyoming. It took effect at Jan 13, 2016, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2016, 2:11 AM MST (09:11 UTC)
- In effect from
- Jan 13, 2016, 11:00 PM MST
- Expired
- Jan 13, 2016, 2:04 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS75 KCYS 130911 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 211 AM MST WED JAN 13 2016 ...STRONG WINDS LIKELY TONIGHT AND THURSDAY OVER THE TYPICAL WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .WINDS WILL INCREASE ACROSS MUCH OF SOUTHEAST WYOMING THIS EVENING AND OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS EASTERN MONTANA AND THE WESTERN DAKOTAS. THE STRONGEST WINDS WILL OCCUR IN THE PRIMARY WIND CORRIDORS OF SOUTHEAST WYOMING...WHERE WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. WINDS WILL REMAIN STRONG THROUGH AT LEAST EARLY THURSDAY AFTERNOON. WYZ106-110-140000- /O.NEW.KCYS.HW.W.0001.160114T0000Z-160114T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 211 AM MST WED JAN 13 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST THURSDAY. * TIMING...THIS EVENING THROUGH THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVERNIGHT. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED SECTIONS OF ROADS. THERE IS ENHANCED RISK FOR VEHICLE BLOW OVERS IN THE WARNED AREA. THIS INCLUDES INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...AND PORTIONS OF INTERSTATE 80 IN THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-140000- /O.NEW.KCYS.HW.A.0001.160114T0600Z-160114T2100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 211 AM MST WED JAN 13 2016 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. * TIMING...LATE TONIGHT THROUGH THURSDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED SECTIONS OF ROADS. THERE IS ENHANCED RISK FOR VEHICLE BLOW OVERS IN THE WARNED AREA. THIS INCLUDES INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAMMER
1 follow-up statement
768 WWUS75 KCYS 132104 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 204 PM MST WED JAN 13 2016 ...STRONG WINDS EXPECTED TONIGHT AND THURSDAY OVER THE TYPICAL WIND PRONE LOCATIONS OF SOUTHEAST WYOMING AND AREAS NEAR CHEYENNE... WYZ116-117-141100- /O.UPG.KCYS.HW.A.0001.160114T0600Z-160114T2100Z/ /O.EXB.KCYS.HW.W.0001.160114T0600Z-160114T2100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 204 PM MST WED JAN 13 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT THROUGH THURSDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED SECTIONS OF ROADS. THERE IS ENHANCED RISK FOR VEHICLE BLOW OVERS IN THE WARNED AREA. THIS INCLUDES INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. BLOWING SNOW MAY ALSO OCCUR AROUND VEDAUWOO WHICH MAY CREATE SLICK CONDITIONS ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-141100- /O.CON.KCYS.HW.W.0001.160114T0000Z-160114T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 204 PM MST WED JAN 13 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST THURSDAY... * TIMING...THIS EVENING THROUGH THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVERNIGHT. * WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 65 MPH. STRONGER GUSTS AROUND 70 MPH ARE POSSIBLE...ESPECIALLY AROUND BORDEAUX. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED SECTIONS OF ROADS. THERE IS ENHANCED RISK FOR VEHICLE BLOW OVERS IN THE WARNED AREA. THIS INCLUDES INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...AND PORTIONS OF INTERSTATE 80 IN THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS. THERE IS ALSO AN INCREASE IN THE POTENTIAL FOR BLOWING SNOW WHICH MAY CAUSE SLICK CONDITIONS ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ118-141100- /O.NEW.KCYS.HW.A.0002.160114T0900Z-160114T2100Z/ CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 204 PM MST WED JAN 13 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING...LATE TONIGHT THROUGH THURSDAY AFTERNOON. * WINDS...30 TO 40 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS....MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED SECTIONS OF ROADS. THERE IS ENHANCED RISK FOR VEHICLE BLOW OVERS IN THE WARNED AREA. THIS INCLUDES INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND...AND PORTIONS OF INTERSTATE 80 BETWEEN PINE BLUFFS AND CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 12, 9:41 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 12, 9:41 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 941 PM MST TUE JAN 12 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 215 PM MST TUE JAN 12 2016 MAIN FORECAST DIFFICULTY THIS PERIOD WILL BE WHAT LOOKS LIKE A POTENTIAL BUT MARGINAL STRONG WIND EVENT IN THE SE WYOMING WIND FAVORED AREAS LATE WEDS INTO THURSDAY MORNING. UNTIL THEN NW FLOW ALOFT WILL BE OVER THE CWA THROUGH WEDS MORNING WITH A MINOR UPPER SHORTWAVE SCOOTING SE ACROSS THE NORTHERN PLAINS THROUGH THIS EVENING. SHOULD NOT BRING ANY PCPN TO THE CWA BUT SATELLITE SUGGESTS ANOTHER BATCH OF CLOUDINESS WILL MOVE ACROSS THE NORTHEAST PART OF THE CWA THIS EVENING. DRY AND MILD CONDITIONS EXPECTED FOR WEDS AS AN UPPER RIDGE AXIS TRANSLATES EAST ACROSS THE CWA WHILE WEAKENING. TEMPS SHOULD WARM INTO THE 40S OVER MANY AREAS EAST OF THE MTNS THOUGH STILL HINDERED SOME BY SNOW COVER. WILL FAVOR THE COOL SIDE OF GUIDANCE IN LIGHT OF THIS. AN UPPER TROF WILL APPROACH THE CWA WEDS NIGHT FROM THE PACIFIC NW. AS IT DOES SO A BROAD SFC OW WILL MOVE ACROSS THE DAKOTAS. THIS SHOULD INCREASE THE SFC PRESSURE GRADIENT SOME AROUND THE SE WY MTNS. LATEST GUIDANCE HAS NUDGED THE GRADIENT DOWN AND GENERALLY BELOW TYPICAL HIGH WIND THRESHOLDS. STILL CLOSE FOR THE WIND-FAVORED AREAS. PERIOD OF STRONGER WINDS LOOKS TO BE WEDS NIGHT INTO THURSDAY SO WILL LET LATER SHIFTS LOOK AT NEW MODEL RUNS IN DETERMINING IF ANY HIGHLIGHTS WILL BECOME NECESSARY. OTHERWISE EXPECT SOME SNOW SHOWERS TO REACH THE HIGHER MTNS THURSDAY MORNING AND MORE ISOLATED ACTIVITY ACROSS THE REST OF THE CWA THURSDAY ALONG WITH COOLER TEMPERATURES AS THE UPPER TROF AXIS MOVES BY. CLEARING OUT FOR THE MOST PART THURSDAY NIGHT BUT SOME SNOW SHOWERS STILL PERSISTING OVER THE HIGHER MTNS IN FAVORABLY MOIST WNW FLOW. .LONG TERM...(FRIDAY THROUGH NEXT TUESDAY) ISSUED AT 200 PM MST TUE JAN 12 2016 MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH OVERALL PATTERN UNTIL EARLY NEXT WEEK...AND THEN MODELS AND ENSEMBLES ARE OUT OF PHASE BY MONDAY AND TUESDAY OF NEXT WEEK. FORECAST FOR FRIDAY AND THIS WEEKEND WILL BE DOMINATED BY COLD NORTHWEST FLOW. EXPECT COOL TEMPERATURES TO REMAIN OVER THE AREA WITH THE ANY BRIEF WARMING OCCURRING PRIMARILY 24 HOURS BEFORE FRONTAL PASSAGE. MODELS NOW SHOW THE SECONDARY LATE-WEEK DISTURBANCE... BEHIND THE MAIN UPPER LEVEL TROUGH ON THURSDAY...CONSIDERABLY STRONGER THAN 24 HOURS AGO. ALL MODELS...WITH THE EXCEPTION OF THE GEM...ARE SIMILAR SHOWING A RAPIDLY DIGGING UPPER LEVEL VORTICITY MAXIMUM MOVING SOUTHEAST ACROSS THE AREA. NOT MUCH DYNAMIC FORCING WITH THIS FEATURE...BUT MODEL SOUNDINGS SHOW SOME CONSIDERABLE LOW TO MID LEVEL INSTABILITY AND HIGH LAPS RATES. INCREASED POP BETWEEN 25 TO 35 PERCENT FOR THE HIGH VALLEYS AND HIGH PLAINS OF SOUTHEAST WYOMING...WITH LOWER VALUES ACROSS WESTERN NEBRASKA. GFS SHOWS LI/S AROUND -2C AND SOME BOUNDARY LAYER CAPE...WHICH IS PRETTY HIGH FOR THIS TIME OF THE YEAR. MAY NEED TO WATCH FOR LOCALLY HEAVY SNOW SHOWERS THAT DAY IF THIS SOLUTION VERIFIES. HIGH TEMPERATURES WILL STRUGGLE TO REACH THE 30 DEGREES ON FRIDAY. ATTENTION WILL THEN SHIFT TO THE NORTH AS AN ARCTIC BOUNDARY WILL MOVE SOUTHWARD OUT OF CANADA. MODELS THEN INDICATE AN UPPER LEVEL RIDGE AXIS MOVING EASTWARD ACROSS THE GREAT BASIN REGION FOR THE WEEKEND. THIS RIDGE WILL STRUGGLE TO REMAIN INTACT AS IT MOVES ACROSS THE ROCKY MOUNTAINS DUE TO THE ARCTIC AIRMASS PUSHING SOUTHWARD OUT OF CANADA BY SATURDAY. HOWEVER...MODELS HAVE TRENDED FURTHER EAST WITH THE ARCTIC COLD FRONT COMPARED TO YESTERDAY...ESPECIALLY THE ECMWF WHICH NO SHOWS THE FRONT MOVING AS FAR WEST AS A LINE FROM DOUGLAS TO PINE BLUFFS. THE GFS IS A BIT FURTHER WEST WITH THIS FRONT...BUT IS STILL WITHIN 50 MILES OF THE ECMWF SOLUTION. POSITIONING AS WELL AS TIMING WILL MAKE THIS WEEKENDS TEMPERATURE FORECAST PRETTY CHALLENGING WITH A 20 DEGREE TEMPERATURE SWING OVER A SHORT DISTANCE LIKELY. SOME WARM AIR ADVECTION ALOFT IS EXPECTED LATER THIS WEEKEND AS THE ARCTIC AIRMASS SLOWLY ERODES FROM WEST TO EAST...SO ADDED A 20 PERCENT CHANCE OF SNOW BY SUNDAY AFTERNOON DUE TO OVERRUNNING. MODELS ARE IN POOR AGREEMENT NEXT WEEK WITH THE ECMWF SHOWING A HIGH AMPLITUDE RIDGE AXIS OVER THE AREA WHILE THE GFS MAINTAINS WEST TO NORTHWEST FLOW ALOFT GRADUALLY BACKING OVER TIME AS A VERY STRONG STORM SYSTEM MOVES INTO THE PACIFIC COASTLINE. HOWEVER...WITH EITHER OF THESE PATTERNS...A WARMING TREND IS TYPICALLY EXPECTED...SO INCREASED DAYTIME TEMPERATURES INTO THE 40S EAST OF THE LARAMIE RANGE AS WESTERLY WINDS INCREASE NEAR THE SURFACE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 937 PM MST TUE JAN 12 2016 VFR WITH OCCASIONAL CIGS AOA 15000 FT AGL. IT WILL BE BREEZY TO WINDY ACROSS SOUTHEAST WY WITH GUSTS TO 35 KT AT THE AERODROMES. THE STRONGEST WINDS /GUSTS TO 45 KT/ WILL OCCUR BETWEEN LARAMIE AND RAWLINS AND CHEYENNE AND WHEATLAND. && .FIRE WEATHER... ISSUED AT 200 PM MST TUE JAN 12 2016 CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH MILD TO COOL TEMPERATURES AND MOIST FUELS FROM SNOWMELT. SOME GUSTY WINDS AFFECTING THE SOUTHEAST WYOMING DISTRICT...MAINLY WED NIGHT INTO THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...TJT AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Jan 12, 9:12 PM MST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 912 PM MST TUE JAN 12 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-131115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 912 PM MST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOWFALL WILL DEVELOP THURSDAY NIGHT AND FRIDAY AS AN AREA OF LOW PRESSURE MOVES INTO THE REGION. WIND GUSTS UP TO 40 MPH COULD CREATE AREAS OF BLOWING AND DRIFTING SNOW. WINDS WILL BE ELEVATED THIS WEEKEND WITH GUSTS TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WYZ106-110-116-117-131115- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 912 PM MST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT. THESE STRONG WINDS COULD CREATE AREAS OF BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES AND CREATE SLICK ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL CONTINUE WEDNESDAY THROUGH THURSDAY WITH GUSTS TO 60 MPH POSSIBLE FOR THE WIND PRONE AREAS. LIGHT SNOWFALL WILL BE DEVELOP THURSDAY NIGHT AND FRIDAY AS AN AREA OF LOW PRESSURE MOVES INTO THE REGION. WIND GUSTS TO 50 MPH ARE LIKELY FOR THE WIND PRONE AREAS THAT COULD CREATE AREAS OF BLOWING AND DRIFTING SNOW. STRONG WINDS WILL PERSIST THROUGH THE WEEKEND FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING WITH WIND GUSTS TO 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:11 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 39 hr |
| Jan 13, 2:04 PM MST | High Wind Watch | CYS | Laramie | 7 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.